Cauchy problem for a Darboux integrable wave map system and equations of Lie type

Peter VASSILIOU

    Research output: Contribution to journalArticle

    3 Citations (Scopus)

    Abstract

    The Cauchy problem for harmonic maps from Minkowski space with its standard flat metric to a certain non-constant curvature Lorentzian 2-metric is studied. The target manifold is distinguished by the fact that the Euler-Lagrange equation for the energy functional is Darboux integrable. The time evolution of the Cauchy data is reduced to an ordinary differential equation of Lie type associated to SL(2) acting on a manifold of dimension 4. This is further reduced to the simplest Lie system: the Riccati equation. Lie reduction permits explicit representation formulas for various initial value problems. Additionally, a concise (hyperbolic) Weierstrass-type representation formula is derived. Finally, a number of open problems are framed.
    Original languageEnglish
    Pages (from-to)1-21
    Number of pages21
    JournalSymmetry, Integrability and Geometry: Methods and Applications
    Volume9
    Issue number24
    DOIs
    Publication statusPublished - 2013

      Fingerprint

    Cite this